MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER
Catalog Number 08454345001
Medical Device Problem Codes Incorrect Measurement (1383); Incorrect, Inadequate or Imprecise Result or Readings (1535); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The vit b12 reagent lot number is 740845.The expiration date was requested but not provided.The ft4 iv reagent lot number is 724974.The expiration date was requested but not provided.The vit d, probnp, tsh, ferritin and folate reagent lot numbers and their expiration dates were requested but not provided.The field service engineer (fse) inspected the analyzer and performed a multi-point check to confirm the analyzer's functionality; the results were acceptable.He verified the probe adjustments, external washing of probes, and mixer paddle.He also checked the main pump pressure which was at 65 kpa.He also checked the gear pump head (gph) pressure which was at 290 kpa and adjusted it to up to 320 kpa.He performed internal qcs with successful results.The investigation reviewed the last calibration performed on 21-nov-2023; the results were within specifications.The investigation reviewed the alarm trace; one "sample short"alarm on 22-nov-2023 at 3:48 pm and one "procell short" alarm on 22-nov-2023 at 4:09 pm.The investigation reviewed the qc data from the digital laboratory management software; the data showed a strong fluctuation between +/- 3 standard deviations (sd).The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys vitamin b12 ii (vitamin b12 ii), elecsys vitamin d, elecsys tsh, elecsys ft4 iv assay, elecsys probnp, elecsys ferritin and elecsys folate results from seven patient samples tested on the cobas e 801 analytical unit.The initial results were reported outside of the laboratory.Sample (b)(6).The initial vit b12 result was 374.The repeat result was 493.Sample (b)(6).The initial vit b12 result was <100 (not reported outside the laboratory).The repeat result was 268.On 22-nov-2023, the initial ferritin result was 3.77.On 23-nov-2023, the repeat result was 17.On 22-nov-2023, the initial vit d result was 42.9.On 23-nov-2023, the repeat result was 78.9.On 22-nov-2023, the initial tsh result was 1.04.On 23-nov-2023, the repeat result was 1.53 (the reference ranges were not provided).Sample (b)(6) on 22-nov-2023, the initial vit d result was 46.9.On 23-nov-2023, the repeat result was 79.2.Sample (b)(6) on 22-nov-2023, the initial pro-bnp result was 89.6.On 23-nov-2023, the repeat result was 536.Sample (b)(6) on 22-nov-2023, the initial pro-bnp result was 66.On 23-nov-2023, the repeat result was 1228.On 22-nov-2023, the initial ft4 result was 1.59.On 23-nov-2023, the repeat result was 13.2 (the reference range was not provided).Sample (b)(6) on 22-nov-2023, the initial ferritin result was 9.91.On 23-nov-2023, the repeat result was 147.On 22-nov-2023, the initial folate result was 1.49.On 23-nov-2023, the repeat result was 6.65.On 22-nov-2023, the initial vit b12 result was <100.On 23-nov-2023, the repeat result was 512.Sample (b)(6) on 27-nov-2023, new discrepant results were reported.The initial ft4 result was 27.The repeat result was 20 (the reference range was not provided).The reporter amended the initially reported results.The units of measurement were not provided.
 
Additional Manufacturer Narrative
The field service engineer (fse) performed an instrument check with successful results.The investigation determined that the event was consistent with a partial/ temporary blockage and clogging of the sample probe (sample short alarm in the alarm trace shortly before the questionable results were obtained).Product labeling states "daily maintenance of the e 801 module - cleaning probes and nozzles of the e 801 module - to ensure that the instrument measures accurately, you must clean the sample probe, reagent probes, the nozzles of the pre-wash area, and the ecl sipper nozzle." after service, no further issues were reported by the customer.

Brand Name
COBAS E 801 ANALYTICAL UNIT
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18347192
Report Number1823260-2023-04079
Device Sequence Number5600731
Product Code JJE
UDI-Device Identifier07613336158456
UDI-Public07613336158456
Combination Product (Y/N)Y
Initial Reporter CountryEI
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08454345001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown